|Please...I need an honest suggestion II
Aug 30, 2005
Thank you Dr. Brian for you help and for answering fast. I really aprreciated that. The only remaining doubts I have of your answer to my question "Please, I need an honest suggestion" are: You mentioned the possibility of changing COMBIVIR for TRUVADA. I know my doctor wouldn't totally like that idea. I am resistant to FTC, a drug that I took in my previous and only regimen consisting in SUSTIVA/VIDEX/EMTRIVA She says that I would be taking just 2 active drugs in that case. I wanted to take EPZICOM and she consider the combo would not be strong enough. Her answer is: "You might do OK for awhile but with your current cocktail I am thinking in the long-term" Do you still think that TRUVADA might be a good option instead of COMBIVIR considering the resistance I developed to FTC? If I do change, can I expect a long-term virus supression? Regarding the lipoatrophy procedure I am thinking of having done, you said that either NEWFILL or BIOALCAMID are good tecniques. I heard and read that BIOALCAMID has a much longer term effect. Is that correct? In that case I would assume that this last one would be recommendable. Am I right? Do you think that this and a lipo-sculpture (not to correct lipodystrophy, just for very little "love-handles") would represent any risk to my health considering my lab results? Again, thank you so much for you enormous help. It it amazing how I can find more clarification and suggestions through you than with my own doctor. Thanks again. Peace. Alex
| Response from Dr. Conway
As for the plastic surgery procedures, none of them are detrimental to your health. Thier durability is more a function of who is doing it rather than the procedure itself.
As for your regimen, if your virus is resistant to FTC, it is also resistant to the 3TC component of the Combivir, so I am not sure how a change from Combivir to Truvada affects anything. In fact, if the virus carries the M184V mutation (the likeliest to confer resistance to FTC and 3TC), it is actually hypersensitive to tenofovir (as it is to zidovudine).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.